Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 10, 2006, 4:08 AM CDT for 12 counties in Florida. It took effect at Jul 10, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 4:08 AM CDT (09:08 UTC)
- In effect from
- Jul 10, 2006, 1:00 PM CDT
- Expired
- Jul 10, 2006, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 100908 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 508 AM EDT MON JUL 10 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .DISCUSSION...THE UNSEASONABLY DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA FOR ONE MORE DAY...PRODUCING RED FLAG CONDITIONS OVER THE INTERIOR PORTIONS OF NORTH FLORIDA. MOISTURE WILL THEN GRADUALLY RETURN TO THE REGION FOR THE REMAINDER OF THE WEEK...AS THE CHANCE OF RAIN WILL GRADUALLY INCREASE. SOME SEA BREEZE FORMATION IS EXPECTED ALONG THE COASTS EACH AFTERNOON...PRODUCING ONSHORE WINDS. FLZ007-009>011-013-016>019-026>029-101715- /O.UPG.KTAE.FW.A.0077.060710T1800Z-060711T0000Z/ /O.NEW.KTAE.FW.W.0095.060710T1800Z-060711T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 408 AM CDT MON JUL 10 2006 /508 AM EDT MON JUL 10 2006/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...FOR MUCH OF THE INTERIOR OF NORTH FLORIDA...DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. THE COMBINATION OF WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MCT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:30 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 10, 3:30 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EDT MON JUL 10 2006 .SYNOPSIS...08Z WATER VAPOR AND RUC ANALYSIS CONTINUES TO SHOW A LARGE UPPER LEVEL RIDGE IN CONTROL ACROSS THE SOUTHERN TIER OF THE UNITED STATES. GENERAL UPPER LEVEL RIDGING INTO THE MIDDLE AND UPPER MISSISSIPPI VALLEY IS BEING BROKEN DOWN BOTH BY A WEAK SHORTWAVE MOVING FROM THE SOUTHWEST U.S. INTO THE CENTRAL PLAINS AND A MORE POTENT SHORTWAVE TROUGH PUSHING THROUGH THE GREAT LAKES REGION. THE TROUGH ALONG THE EAST COAST CONTINUES TO SHOW SIGNS OF DE-AMPLIFYING AND PULLING OFF TO THE NORTHEAST INTO THE NORTHEAST STATES/CANADIAN MARITIMES. GLOBAL MODELS GFS/ECMWF/UKMET ALL IN AGREEMENT OF BUILDING AN EVEN STRONGER UPPER LEVEL RIDGE ACROSS THE GULF COAST STATES RIGHT THOUGH THE UPCOMING WEEK...AND KEEPING A SERIES OF WEAK SHORTWAVES ALONG THE NORTHERN STREAM (AND THERE ASSOCIATED DYNAMICS) WELL TO THE NORTH OF THE FORECAST AREA. AT THE SURFACE GUIDANCE SHOWS BERMUDA RIDGE AXIS TAKING UP POSITION OVER OR JUST NORTH OF THE FORECAST REGION THROUGH NEXT WEEKEND (TYPICAL FOR THIS TIME OF YEAR). THE EASTERLY TO SOUTHEASTERLY FLOW THAT WILL DEVELOP AS A RESULT OF THIS RIDGE POSITION WILL RE-INTRODUCE DEEP LAYER MOISTURE AND A SERIES OF WEAK TROPICAL WAVES TO THE SOUTHEAST UNITED STATES. THIS MOISTURE WILL HELP BRING A MORE TYPICAL SUMMERTIME WEATHER PATTERN (30-50 POPS) TO THE FORECAST AREA BY MIDWEEK WITH MORE NUMEROUS AFTERNOON AND EVENING SEA-BREEZE CONVECTION. && .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. THE ATMOSPHERE OVER MUCH OF THE FORECAST AREA WILL REMAIN FAIRLY DRY FOR MID JULY FOR ONE MORE DAY. 00Z KTLH SOUNDING FROM LAST EVENING SHOWED A PW VALUE OF ONLY 1.08 (66% OF NORMAL). GUIDANCE SHOWS MOISTURE SLOWLY INCREASING DURING THE DAY TODAY...BUT WILL STILL REMAIN BELOW NORMAL THROUGH THE PEAK HEATING/CONVECTION HOURS. THE BEST MOISTURE RETURN WILL BE FOUND ACROSS THE SOUTHERN BIG BEND COUNTIES (DIXIE/TAYLOR/LAFAYETTE) ON MONDAY AFTERNOON...AS A PARTIAL RESULT OF THE EASTERLY LOW LEVEL FLOW PUSHING THE EAST COAST SEA-BREEZE ACROSS THE PENINSULA INTO THIS REGION LATE AFTERNOON TO MID EVENING. MODIFIED GFS SOUNDINGS FOR THIS AREA SHOW 700-900 J/KG OF SURFACE BASED CAPE DURING THE EARLY EVENING HOURS WITH AN LI OF -2. WITH THIS IN MIND WILL KEEP THE GOING FORECAST OF SLIGHT CHANCE POPS (20%) ACROSS THE BIG BEND...HOWEVER ANY STORMS THAT DO MAKE IT THIS FAR WEST SHOULD BE WIDELY SCATTERED IN NATURE. ALSO...DO EXPECT TO SEE SOME SCATTERED CONVECTION BREAK OUT DURING THE AFTERNOON AND EVENING ACROSS SOUTHCENTRAL ALABAMA ASSOCIATED WITH A WEAK WARM FRONT STRETCHING EASTWARD FROM LOW PRESSURE OVER OKLAHOMA INTO CENTRAL MISSISSIPPI AND CENTRAL ALABAMA. THIS BOUNDARY WILL BE SLOWLY LIFTING NORTHWARD DURING THE DAY WITH NAM/GFS SHOWING WEAK 305-310K ISENTROPIC LIFT. IN ADDITION...CENTRAL ALABAMA CONVECTION WILL BE AIDED BY QG FORCING RELATED TO RIGHT ENTRANCE REGION OF H2 JET STREAK FROM SOUTHWEST GA TO THE CENTRAL GULF OF MEXICO DURING THE AFTERNOON HOURS. AT THIS POINT LIFT/DYNAMICS LOOKS TO REMAIN JUST TO THE WEST OF OUR SOUTHEAST ALABAMA ZONES...BUT NEXT SHIFT WILL HAVE TO WATCH THIS AND MAKE SURE STORMS DONT TRY TO BUILD A BIT FURTHER TO THE EAST. WITH THE LACK OF ANY WIDESPREAD CONVECTION...HIGH TEMPERATURES WILL BE QUITE WARM MONDAY AFTERNOON...RISING IN THE LOWER TO MIDDLE 90S. DEWPOINTS WILL STILL BE BELOW CLIMO FOR THIS TIME OF YEAR...BUT SHOULD BE AT LEAST SEVERAL HIGHER THAN WHAT WAS SEEN THIS PAST AFTERNOON. TUESDAY SHOULD BE THE DAY THAT THINGS BEGIN TO TRANSITION BACK TO NORMAL FOR MOST OF THE FORECAST AREA. MODIFIED GFS/NAM SOUNDING FOR LATE TUESDAY AFTERNOON AND EARLY EVENING SHOW BETWEEN 700-1400 J/KG OF SURFACE BASED CAPE...LIS BETWEEN -1 AND -3C AND PW VALUES 1.4-1.7 (FAIRLY CLOSE TO NORMAL). BEST MOISTURE/LIFT LOOKS TO BE IN THE EASTERN HALF OF THE FORECAST AREA...WITH SOME RESIDUAL DRY AIR STILL IN PLACE ACROSS THE WESTERN PANHANDLE. WILL RUN POPS ON TUESDAY TO REFLECT THIS PROFILE. .LONG TERM...WEDNESDAY THROUGH SUNDAY. WEDNESDAY LOOKS TO BE TYPICAL SUMMER DAY ACROSS THE FORECAST AREA WITH DECENT COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS NORTH FLORIDA AND INTO THE SOUTHERN PARTS OF OUR ALABAMA AND GEORGIA ZONES. GFS SHOWING DEEP CONVEYOR OR TROPICAL MOISTURE OVERSPREAD THE AREA BY WEDNESDAY AFTERNOON. FORECAST SOUNDING DATA ACROSS THE CWA SHOWING SIMILAR NUMBERS WITH AROUND 1200 J/KG OF SURFACE BASED CAPE...LIS BETWEEN -2 AND -3C AND PW VALUES AT OR GREATER THAN 2. THESE DYNAMICS SHOULD BE PLENTY ENOUGH WHEN COMBINED WITH THE AFTERNOON SEA-BREEZE TO POP OFF SCATTERED AFTERNOON CONVECTION AND EVENING CONVECTION. THE PW VALUES ABOVE AVERAGE A FEW OF THE STORMS WEDNESDAY AFTERNOON COULD HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS. STILL THINK THURSDAY WILL BE SIMILAR TO WEDNESDAY WITH PERHAPS NOT AS MUCH COVERAGE IN CONVECTION. SEVERAL FACTORS LEAD TO THIS CONCLUSION. THE STRONG UPPER RIDGE THAT IS PROGGED TO BE CENTERED OFF THE SOUTHEAST U.S. COAST ON WEDNESDAY IS FORECAST TO RETROGRADE A BIT AND ACTUALLY SET UP DIRECTLY OVER OUR GEORGIA AND NORTH FLORIDA ZONES. AS THE RIDGE BUILDS WESTWARD WE SHOULD ACTUALLY SEE AN SWATH OF SOMEWHAT DRIER AIR TRY TO COME BACK INTO AT LEAST THE EASTERN PART OF THE AREA. THE LARGE RIDGE OVERHEAD AND THE ADDITION OF SOME DRIER AIR MAY HELP TO SUPPRESS CONVECTION JUST A BIT. FOR THIS REASON UNDERCUT MOS POPS ACROSS OUR GEORGIA ZONES. THURSDAY MAY END UP A DAY WHERE THE WESTERN AND CENTRAL PANHANDLE DOES BETTER IN TERMS OF CONVECTION. FRIDAY INTO SUNDAY...NOT BIG CHANCES MADE TO THE GOING FORECAST. STILL LOOKS LIKE CHANCE POPS EACH AFTERNOON AND EVENING WITH TEMPS NEAR CLIMO. LATEST GLOBAL MODELS GFS/ECMWF ARE BOTH HINTING AT AN UPPER TROUGH TRYING TO DIG DOWN THE EAST COAST SATURDAY INTO SUNDAY WITH PERHAPS A WEAK FRONT APPROACHING OUR NORTHERN ZONES. THE EXACT EVOLUTION OF THIS PATTERN NEXT WEEKEND HAS LOW CONFIDENCE AND HENCE AS MENTIONED BEFORE...WILL MAKE LIMITED CHANGES TO GOING FORECAST. && .MARINE... BERMUDA HIGH RIDGE AXIS WILL TAKE UP POSITION OVER OR JUST NORTH OF THE COASTAL WATERS THROUGH THE FORECAST PERIOD. WINDS WILL REMAIN EAST TO SOUTHEASTERLY THROUGHOUT THE NEXT SEVERAL DAYS...INCREASING OFFSHORE IN THE EARLY MORNING HOURS. WINDS NEAR SHORE WILL ALSO INCREASE AND BECOME ONSHORE EACH AFTERNOON WITH THE SEA BREEZE. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW CAUTION LEVELS THROUGH THE PERIOD. && .AVIATION... VFR CONDITIONS OVERNIGHT. ONLY LIGHT FOG EXCEPT OVERNIGHT...MAINLY AROUND KVLD...KABY & KTLH. LIGHT WINDS FROM THE EAST. ON MONDAY...CONTINUED MAINLY VFR. SCATTERED CU CLOUDS AROUND 4K TO 7K FT...& SCATTERED TO BROKEN CIRRUS HIGH CLOUDS. MAINLY EAST WIND FLOW 5-10 MPH...EXCEPT SOME ONSHORE SEA BREEZE FLOW IN THE AFTERNOON ALONG THE FL COASTS. LOW CHANCE FOR ANY ISOLATED CONVECTION IN THE AFTERNOON TO EARLY EVENING. && .FIRE WEATHER... HIGH PRESSURE OVER THE REGION WILL PROVIDE ONE MORE DAY OF LOW RELATIVE HUMIDITY VALUES ACROSS THE AREA. THESE LOW RELATIVE HUMIDITIES WILL HELP TO AID TO THE POSSIBLE ENHANCEMENT OF WILDFIRES THIS AFTERNOON AND EVENING. RED FLAG CONDITIONS ARE LIKELY TO BE MET ACROSS INLAND PORTIONS OF THE FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES NEAR OR BELOW CRITICAL LEVELS. A MORE SOUTHEASTERLY FLOW BEGINNING TUESDAY WILL USHER IN GREATER MOISTURE FOR THE LOW LEVELS DURING THE MIDDLE AND END OF THE WEEK AND INCREASE THE CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 94 69 94 71 / 10 10 30 20 PANAMA CITY 92 75 92 75 / 10 10 20 10 DOTHAN 94 71 94 72 / 10 10 20 10 ALBANY 94 71 94 72 / 10 10 20 10 VALDOSTA 94 69 94 70 / 10 10 30 20 CROSS CITY 92 70 93 70 / 20 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING FROM 2 PM MONDAY TO 8 PM MONDAY FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY... MADISON...TAYLOR...WAKULLA...AND WASHINGTON. && AVIATION/FIRE WEATHER...MCT PUBLIC/MARINE...BAM
Hazardous weather outlook, Jul 9, 4:48 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 AM EDT SUN JUL 9 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-101000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 448 AM CDT SUN JUL 9 2006 /548 AM EDT SUN JUL 9 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... UNSEASONABLY DRY AIR IN PLACE ACROSS THE REGION COMBINED WITH AFTERNOON INLAND TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL AID IN THE POSSIBLE ENHANCEMENT OF WILD FIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A SLIGHT CHANCE OF A FEW SHOWERS OR THUNDERSTORMS ALONG THE FLORIDA BIG BEND MONDAY AFTERNOON. INCREASING MOISTURE TUESDAY THROUGH SATURDAY WILL BRING BETTER CHANCES FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ALTHOUGH THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOW...INCREASING MOISTURE INTO THE LATTER PART OF THE WEEK WILL BRING THE THREAT FOR LOCALLY HEAVY RAINS WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 14-MROCZKA
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.